MAUDE Adverse Event Report: COVIDIEN 3GA ALWAYS OPEN INROOM -T RED; CONTAINER, SHARPS

COVIDIEN 3GA ALWAYS OPEN INROOM -T RED; CONTAINER, SHARPS
Model Number 85221R
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the case of red containers 3 out of 10 safety lids are cracked and not safe to use.No damage to the outside of case.
 
Additional Manufacturer Narrative
A review of the device history record was unable to be performed as no lot number was supplied.A lot will not be released unless all acceptance criteria inspections per established sampling levels are within acceptable limits.Samples were supplied for analysis.Cracked lids were observed on all three samples.Cracks were in the same location on each sample with the extent of damage varying.The samples were not in the original packaging.The method of a root cause analysis implemented in this investigation was to conduct a six m assessment that evaluated potential causes.A specific root cause could not be determined, however there are two potential causes; (1) human error with the associate incorrectly packaging the case or (2) a supply chain failure with the customer who distributed the product to their end customer repackaging the case in their own configuration without meeting the packaging configuration requirements.Based on the information available and the investigation findings, additional actions are deemed unnecessary at this time.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
3GA ALWAYS OPEN INROOM -T RED
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key9475660
Report Number1424643-2019-00559
Device Sequence Number2790292
Product Code MMK
UDI-Device Identifier10884521023369
UDI-Public10884521023369
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number85221R
Device Catalogue Number85221R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/18/2020
Patient Sequence Number1